# SDR 2020FA0000005

- Difficulty date: December 26, 2019
- Submitted: January 7, 2020
- Operation: General aviation
- Aircraft: N623ES
- Make and model: Cirrus SR22
- Aircraft serial: 4708
- Aircraft time: 518 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Condition: Damaged
- Location: Propeller
- Part time: 518 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A 50 HOUR INSPECTION AND OIL CHANGE OUR TECHNICIAN AT TIDAL AVIATION LEFT A SCREWDRIVER ON THE ENGINE BAFFLING AND FAILED TO REMOVE IT PRIOR TO ENGINE START UP FOR OPERATIONAL AND LEAK CHECKS. IN THE COURSE OF THE ENGINE RUN UP THE SCREWDRIVER FELL INTO THE PROP CAUSING DAMAGE TO TWO BLADES.  A PROP STRIKE INSPECTION WAS PERFORMED THE RESULT OF WHICH DETERMINED THAT THE TWO BLADES WERE THE ONLY INCURRED DAMAGE. PER THE ENGINE MANUFACTURERS MANUAL M-0 AND M-16 THE ENGINE WILL NEED TO BE REMOVED AND INSPECTED FOR INTERNAL DAMAGE, AS THE DAMAGE TO THE PROPELLER IS TOO SEVERE FOR MINOR PROP DRESSING. THE PROPELLER WILL BE SENT TO A HARTZELL CERTIFIED 145 REPAIR STATION FOR REPAIRS, AND THE ENGINE WILL BE SENT TO CONTINENTAL FOR AN "I.R.A.N."  OUR TOOL CONTROL PROGRAM IS BEING REVIEWED AND EXPANDED ALONG WITH REVISED INTERNAL PROCEDURES. MECHANIC WILL UNDERGO RE-TRAINING FOR PROPER PROCEDURES AND TOOL CONTROL. A POST INCIDENT DRUG AND ALCOHOL SCREENING WAS CONDUCTED THE SAME DAY, RESULTS ARE PENDING. 
A THOROUGH INSPECTION OF THE AREA WAS CONDUCTED, THE HANDLE OF THE SCREWDRIVER WAS RECOVERED BUT THE SHAFT WAS NOT LOCATED. ALL SURROUNDING AIRCRAFT AND FACILITIES WERE INSPECTED FOR DAMAGE WITH NONE FOUND. NO INJURIES WERE INCURRED.
THIS AIRCRAFT IS A PART 135 CHARTER AIRCRAFT AND IS CURRENTLY OUT OF SERVICE UNTIL REPAIRS ARE COMPLETE. 
TIDAL AVIATION PART 135 CERTIFICATE NUMBER 166A2690.
